MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 2.5MM DRILL W/AO QC SHORT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. EVOS SMALL 2.5MM DRILL W/AO QC SHORT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 71175023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the drill bit broke.No delay was reported and it is unknown if there was a backup device available.A piece fell inside the patient and was recovered.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
EVOS SMALL 2.5MM DRILL W/AO QC SHORT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8727960
Report Number1020279-2019-02451
Device Sequence Number1685722
Product Code HWE
UDI-Device Identifier00885556635773
UDI-Public00885556635773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71175023
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1